WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.
I was placed on Atenolol 50mg once a day by my doctor when my BP was 140/90. I used it for about one month but went back to the doctor when it gave me terrible headaches and back ache. So I was told to switch to Aldactone 25mg. After 2 weeks of using the Aldactone, my BP got back to 120/80 for the next one month after taking the Aldactone. Meanwhile, my eye doctor gave me Diamox and Slow-K for one week in the last of my taking Aldactone.My doctor asked me to stop the drug 6 days ago since my BP is back to normal. However, I have been experiencing numbness in the right side of my body (from head to toe!) and especially at night and/or when I lie down or am asleep. I wake up in the night to ease myself and am notice the numbness and fear grips me. For 2 nights, I have trembled uncontrollably on that same right side of my body At times I feel breathless and my chest feels tight. Most worrisome is the fuzzy feeling in the right side of my head that I try to ignore all day. Please, what's happening? Are these side effects of stopping the Aldactone? Am a 41 -year old woman. Kindly help me with answers to these issues of concern. Tina.
Please consult a doctor immediately or rush to ER. This looks like an episode of transient ischemic attack wherein the blood supply to brain is temporarily cut off. The episodes last for a maximum of 24 hours and then resolve or a new symptom starts. Again this can be due to low oxygen supply to brain where the blood supply to brain is temporarily cut off generally due to a spasm of the arteries, or a clot or high blood pressure causing micro leaks in the brain.
The symptoms include temporary loss of sensation in any part of the body, black outs, vision loss, tingling, loss of function of a limb etc. It is common in people with high blood pressure, diabetes, peripheral vascular disease, and high cholesterol. Hence all predisposing factors to TIA should be ruled out like polycythemia vera, sickle cell disease, atherosclerosis, diabetes, hyperviscosity syndromes, hypertension etc.
Generally this can happen several times before an actual stroke happens. This is a warning sign for the body. If you have such episodes, then you must get them evaluated immediately.
To diagnose this you need a prompt evaluation (within 60 minutes) to identify the cause and determine appropriate therapy. CAT Scans done later or when you are fine will not reveal anything.
Otherwise it could be due to nerve compression very high up in the cervical vertebra. Please consult a neurologist. You may need to undergo MRI of the brain or cervical spine.
Another possibility is Vitamin B12 deficiency. Underactive thyroid and diabetes too should be ruled out. Sometimes migraine too presents with these kind of unrelated symptoms. Raynaud’s phenomenon and seizures too should be looked into. MS is another possibility. Abnormal levels of sodium, potassium or calcium too can behave this way.
Another possibility is ‘benign intracranial hypertension’(BIH). This happens due to impaired CSF absorption. A generalized throbbing headache worst felt in the morning and last thing at night. This headache is accompanied by various neurological symptoms such as dizziness, numbness, loss of vision, loss of hearing etc, all of which are temporary.
Please consult a doctor immediately. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.